Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 313, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 27, 2003, 6:04 AM EDT for Delaware County, Franklin County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 6:04 AM EDT (10:04 UTC)
- Expired
- Aug 27, 2003, 6:45 AM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Delaware County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 271004
SVRILN
OHC041-049-271045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
604 AM EDT WED AUG 27 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN OHIO...
FRANKLIN COUNTY IN OHIO...
* UNTIL 645 AM EDT...
* AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF DUBLIN...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... .
DUBLIN...
GAHANNA...
HILLIARD...
POWELL...
UPPER ARLINGTON...
WESTERVILLE...
WORTHINGTON...
DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 4019 8275 3993 8276 3998 8296 4001 8325
4005 8321 4021 8318What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 1:55 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 27, 1:55 AM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 155 AM EDT WED AUG 27 2003 WITH SUPERCOMPUTER PROBLEMS AT NCEP AND SPORADIC SUBSTITUTE MODEL DATA( AFWA FOR ETA...NAVY NOGAPS FOR GFS)...WILL NOT MAKE SWEEPING CHANGES TO CURRENT FCST. CHANGES WILL FOCUS MORE ON THE SHORT TERM...WHICH INVOLVES TODAY AND THURSDAY. CURRENT KILN RADAR SHOWS SOME WIDELY SCATTERED SHRA/TSRA ACTIVITY JUST TO THE N OF CWFA. MORE THUNDERSTORMS WERE ERUPTING OVER SW MICHIGAN NEAR COLD FRONTAL BOUNDARY/WEAK SFC LOW. FOR TODAY...WITH LACK OF SIGNIFICANT UPR SUPPORT...THUNDERSTORMS SHOULD NOT BECOME WIDESPREAD. HOWEVER...AS AFOREMENTIONED FRONT APCHS FROM THE NW...EXPECT BEST CHC/S THIS AFTN TO BE ACRS THE N (WAPOK...DAY...CMH...AROUND 40 PERCENT). FOR THE SOUTH...PREVIOUS MODEL SOUNDINGS WERE SHOWING A DECREASE IN THE STRONG CAPPING INVERSION AROUND 850 MB. THUS...BELIEVE THERE WILL BE MORE BUILDUPS ACRS THE SOUTH THAN YESTERDAY...AND A 30 PERCENT CHC IS WARRANTED. FCST TEMPS LOOK OK AT THIS POINT. FOR TONIGHT...FRONT WILL MOVE SLOWLY SOUTH ACRS CWFA BEFORE STOPPING SOMEWHERE OVER SRN OHIO. AGAIN...WITH LACK OF SIGNIFICANT UPR SUPPORT AND LOW LVL FORCING...BELIEVE CONVECTION WILL GRADUALLY DISSIPATE TOWARD MIDNIGHT...AND WILL WORD ZONES THIS WAY. ON THURSDAY...FRONTAL BOUNDARY WILL MOVE NORTH AS A WEAK WARM FRONT...ALLOWING HUMID AIR TO OVERTAKE THE ENTIRE CWFA ONCE AGAIN. WITH UNSTABLE AIRMASS...CAN NOT RULE OUT AN ISOLD AFTN/EVENING THUNDERSTORMS. NEXT SIGNIFICANT FRONT IS EXPECTED ACRS THE CWFA FRIDAY INTO SATURDAY. .ILN...NONE. HICKMAN
Hazardous weather outlook, Aug 27, 5:00 AM EDT, 1 hour 4 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY THIS AFTERNOON AND INTO THIS EVENING. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 27, 4:38 AM EDT, 1 hour 26 minutes before
OHZ077-272000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 438 AM EDT WED AUG 27 2003 ...HEAT INDICES TO APPROACH 100 DEGREES ACROSS HAMILTON COUNTY AGAIN THIS AFTERNOON... A WARM AND MOIST AIRMASS REMAINS IN PLACE ACROSS THE OHIO VALLEY. TEMPERATURES ARE FORECAST TO CLIMB TO AROUND 90 DEGREES THIS AFTERNOON. THIS WILL COMBINE WITH HIGH HUMIDITIES TO ALLOW HEAT INDICES TO APPROACH 100 DEGREES...ESPECIALLY IN URBAN LOCATIONS. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK DURING THIS HEAT SPELL. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS ON TUESDAY. KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS ON THIS HEAT SITUATION.
Special weather statement, Aug 27, 4:47 AM EDT, 1 hour 17 minutes before
OHZ077-261600- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE WILMINGTON OH 348 AM EDT TUE AUG 26 2003 ...HEAT INDICES TO APPROACH 100 DEGREES ACROSS HAMILTON COUNTY THIS AFTERNOON... A WARM...WESTERLY FLOW ALOFT WILL BRING HOT TEMPERATURES TO THE OHIO VALLEY REGION TODAY. TEMPERATURES ARE FORECAST TO REACH THE LOWER 90S. THESE TEMPERATURES...COMBINED WITH HIGH HUMIDITY...WILL ALLOW HEAT INDICES TO APPROACH 100 DEGREES...ESPECIALLY IN URBAN LOCATIONS. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK DURING THIS HEAT SPELL. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED TODAY. KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS ON THIS HEAT SITUATION.
Special weather statement, Aug 27, 4:49 AM EDT, 1 hour 15 minutes before
OHZ077-272000- SPECIAL WEATHER STATEMENT...CORRECTION FOR DATE NATIONAL WEATHER SERVICE WILMINGTON OH 449 AM EDT WED AUG 27 2003 ...HEAT INDICES TO APPROACH 100 DEGREES ACROSS HAMILTON COUNTY THIS AFTERNOON... A WARM AND MOIST AIRMASS REMAINS IN PLACE ACROSS THE OHIO VALLEY. TEMPERATURES ARE FORECAST TO CLIMB TO AROUND 90 DEGREES THIS AFTERNOON. THIS WILL COMBINE WITH HIGH HUMIDITIES TO ALLOW HEAT INDICES TO APPROACH 100 DEGREES...ESPECIALLY IN URBAN LOCATIONS. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK DURING THIS HEAT SPELL. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED TODAY. KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS ON THIS HEAT SITUATION.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:05 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 55 min |
| Aug 27, 5:41 AM EDT | Severe Thunderstorm Warning | ILN | Clark | 49 min |
| Aug 27, 6:25 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 35 min |
| Aug 27, 11:27 AM EDT | Severe Thunderstorm Warning | ILN | Clark | 63 min |
| Aug 27, 11:34 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 56 min |
| Aug 27, 11:59 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 31 min |
| Aug 27, 12:04 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 56 min |
| Aug 27, 12:05 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 40 min |
| Aug 27, 12:16 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 44 min |
| Aug 27, 12:22 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 38 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 40 min |
| Aug 27, 1:22 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 53 min |
| Aug 27, 2:16 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 44 min |
| Aug 27, 7:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.